Alert archive / Virginia / Small Craft Advisories in 2021
Small Craft Advisory 149, NWS Baltimore/Washington
NWS Baltimore/Washington issued this small craft advisory at Jul 14, 2021, 1:48 AM EDT. It took effect at Jul 14, 2021, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2021, 1:48 AM EDT (05:48 UTC)
- In effect from
- Jul 14, 2021, 2:00 AM EDT
- Expired
- Jul 14, 2021, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Baltimore/Washington
The text
As transmitted.
212 WHUS71 KLWX 140548 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 148 AM EDT Wed Jul 14 2021 ANZ534-543-141300- /O.CAN.KLWX.SC.Y.0148.000000T0000Z-210714T1200Z/ /O.NEW.KLWX.SC.Y.0149.210714T0600Z-210714T1300Z/ Chesapeake Bay from Drum Point MD to Smith Point VA- Tangier Sound and the inland waters surrounding Bloodsworth Island- 148 AM EDT Wed Jul 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Southwest winds 10 to 15 kt with gusts up to 20 kt expected. * WHERE...Chesapeake Bay from Drum Point MD to Smith Point VA and Tangier Sound and the inland waters surrounding Bloodsworth Island. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ532-533-141300- /O.CAN.KLWX.SC.Y.0148.000000T0000Z-210714T0600Z/ /O.NEW.KLWX.SC.Y.0149.210714T0600Z-210714T1300Z/ Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- 148 AM EDT Wed Jul 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Southwest winds around 10 kt with gusts up to 20 kt expected. * WHERE...Chesapeake Bay from Sandy Point MD to Drum Point MD. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ530-531-535-536-538>542-140700- /O.CAN.KLWX.SC.Y.0148.000000T0000Z-210714T0600Z/ Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- 148 AM EDT Wed Jul 14 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have diminished. $$ ANZ537-141300- /O.EXT.KLWX.SC.Y.0148.210714T0600Z-210714T1300Z/ Tidal Potomac from Cobb Island MD to Smith Point VA- 148 AM EDT Wed Jul 14 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Southwest winds 10 to 15 kt with gusts up to 20 kt expected. * WHERE...Tidal Potomac from Cobb Island MD to Smith Point VA. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
973 WHUS71 KLWX 141232 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 832 AM EDT Wed Jul 14 2021 ANZ532>534-543-141345- /O.EXP.KLWX.SC.Y.0149.000000T0000Z-210714T1300Z/ Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tangier Sound and the inland waters surrounding Bloodsworth Island- 832 AM EDT Wed Jul 14 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... Winds continue to diminish. $$ ANZ537-141345- /O.EXP.KLWX.SC.Y.0148.000000T0000Z-210714T1300Z/ Tidal Potomac from Cobb Island MD to Smith Point VA- 832 AM EDT Wed Jul 14 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... Winds continue to diminish. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this small craft advisory went out at Jul 13, 9:11 PM EDT, 4 hours 37 minutes earlier.
Area forecast discussion, Jul 13, 9:11 PM EDT, 4 hours 37 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
911 PM EDT Tue Jul 13 2021
.SYNOPSIS...
An upper level trough begins to move closer to the region from
the Great Lakes tonight. Heat and humidity is expected to
continue through the latter portion of the week though as
Bermuda high pressure lurks offshore. A cold front will drop
into the area this weekend, potentially stalling nearby.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
9:00 PM UPDATE: Thunderstorm activity has ceased across the
region as expected and pushed off to the north. Not expecting
any additional development at this point, as surface based
instability has been shut off as the sun has set. An upper-level
trough will push closer to the region tonight, which will result
in slightly cooler temperatures than we observed last night, but
with the ridge still having some influence the temperatures will
still be above average with lows in the mid-upper 60s west of
the Blue Ridge and the mid-70s to the east. Could see some
patchy fog develop west of the Blue Ridge, but with most areas
not seeing rain today, may struggle to develop.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
A weak frontal boundary associated with the aforementioned H5
trough will continue to advance eastward Wednesday as the
Bermuda high weakens slightly. Temperatures will be slightly
cooler especially west of I-81 as the wind becomes more
westerly. East of there, temperatures will still persist in the
low to mid 90s with dew points in the 70s. Given the nature of
the unstable airmass, coupled with the better forcing mechanism,
expect to see more in terms of widespread convection, some of
which may be severe in nature especially across the metros where
the better instability lies. Main hazard with any severe storm
will be damaging wind gusts.
The Bermuda high will then restrengthen on Thursday and more
widespread heat and humidity returns through Friday. This will also
continue the increased chances for afternoon/early evening
convection. However rising H5 heights Thursday should limit
convective potential overall.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
On Friday morning, the mid-level subtropical ridge will have
relocated down into the southeastern U.S. while a myriad of impulses
loom upstream across the Upper Midwest/Great Lakes. At the surface,
the combination of a ridge off the Atlantic Coast and a slow-moving
front arcing through the Midwest will lead to continued southerly
warm advection. High temperatures rise into the low to mid 90s with
ample humidity supporting heat indices nearing the century mark in
spots. The guidance does not break out any showers/thunderstorms
with the limited instability. However, cannot rule out a terrain
driven storm in this environment. Warm and muggy conditions continue
into the overnight hours with lows around 4 to 8 degrees above
climatology.
Over the weekend, the upstream trough and attendant cold front will
approach the Mid-Atlantic region from the west. While a core of the
lower heights/stronger wind fields stays up in New England, the
guidance does show the tail end of a 30 to 40 knot mid-level jet
maxima crossing the region. The guidance are somewhat mixed with the
degree of instability on Saturday. Some severe thunderstorm
potential exists, but further details need to be resolved before
honing in on any specifics. The air mass downstream of the slow-
moving cold front is moisture laden with precipitable water
anomalies around 2 sigma above mid-July climatology. Further, there
60 to 80 percent probabilities of 2 inch precipitable waters or
greater for I-95 and points south and eastward. While other
parameters will need to come into play, some level of flooding risk
will exist in this air mass. Depending on how quickly this cold
frontal boundary moves through, ensembles show some of this enhanced
moisture lingering south of I-66 and Highway 50 into Sunday. Some
differences exist amongst the ensembles, but the trend has been to
keep the front nearby to close out the weekend. With enhanced cloud
cover and increased rain chances, Sunday may see temperatures in the
80s after several days in the 90s.
Heading into the following week, high amplitude flow exists across
the country with a ridge setting up over the Rockies with lower
heights east of the Mississippi River. If the cold front remains
south of the Mid-Atlantic, below average temperatures with less
humidity may take shape for Monday and Tuesday.
&&
.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
Patchy fog may develop overnight west of the Blue Ridge, with
MRB being the most susceptible to VSBY restrictions during the
pre-dawn hours Wednesday. Have included a 4 hour period of MVFR
with a tempo down to IFR VSBYS close to dawn. Otherwise, mainly
VFR conditions are expected to continue through Thursday,
outside of any scattered showers/thunderstorms which may reduce
CIGS/VSBY briefly. The best chance for this will be Wednesday
afternoon, with IAD, DCA, BWI, and MTN having the best shot.
VFR conditions are expected for Friday given tranquil conditions
accompanied by southerly winds. Given a greater chance for showers
and thunderstorms, some periods of sub-VFR conditions are possible
at the area terminals. Confidence remains low whether the storms
will become severe in nature.
&&
.MARINE...
SCA conditions expected across portions of the waters through
tonight owing to southerly channeling. Sub-SCA conditions are
expected Wednesday and Thursday. However, there will be a better
chance for gusty showers and thunderstorms Wednesday/Wednesday
evening which may require SMWs over portions of the waters.
Marine winds remain southerly for Friday and Saturday and will
likely stay below SCA levels. With the potential for convection on
Saturday, some MWSs and/or SMWs may be need to be issued depending
on the strength of the storms.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory until 2 AM EDT Wednesday for ANZ530>533-
535-536-538>542.
Small Craft Advisory until 8 AM EDT Wednesday for ANZ534-543.
Small Craft Advisory from 2 AM to 8 AM EDT Wednesday for
ANZ537.
&&
SYNOPSIS...CJL
NEAR TERM...MSS/CJL
SHORT TERM...MSS
LONG TERM...BRO
AVIATION...MSS/BRO/CJL
MARINE...MSS/BRO/CJLHazardous weather outlook, Jul 13, 7:59 PM EDT, 5 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 759 PM EDT Tue Jul 13 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-150000- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 759 PM EDT Tue Jul 13 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Isolated severe thunderstorms with damaging wind gusts are possible Wednesday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-150000- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 759 PM EDT Tue Jul 13 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Isolated severe thunderstorms with damaging wind gusts are possible Wednesday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ001-501-502-VAZ503-504-WVZ501>506-150000- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 759 PM EDT Tue Jul 13 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Isolated severe thunderstorms with damaging wind gusts are possible Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CJL
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 2:47 PM EDT | Special Marine Warning | LWX | 88 min | |
| Jul 14, 3:04 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Madison, Orange, Rappahannock | 41 min |
| Jul 14, 3:26 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Prince William, City of Manassas, City of Manassas Park | 49 min |
| Jul 14, 3:37 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Orange, Stafford | 38 min |
| Jul 14, 3:51 PM EDT | Special Marine Warning | LWX | 84 min | |
| Jul 14, 3:54 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Jul 14, 4:01 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Fauquier, Loudoun, Prince William | 44 min |
| Jul 14, 4:06 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Orange, Spotsylvania, Stafford, City of Fredericksburg | 39 min |
| Jul 14, 4:20 PM EDT | Severe Thunderstorm Warning | LWX | King George, Orange, Spotsylvania | 40 min |
| Jul 14, 4:29 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Nelson | 20 min |
| Jul 14, 5:01 PM EDT | Severe Thunderstorm Warning | LWX | King George, Spotsylvania, Stafford, City of Fredericksburg | 31 min |
| Jul 14, 5:12 PM EDT | Severe Thunderstorm Warning | LWX | Orange, Spotsylvania | 48 min |
| Jul 14, 5:14 PM EDT | Severe Thunderstorm Warning | LWX | King George | 34 min |
| Jul 14, 5:35 PM EDT | Special Marine Warning | LWX | 85 min | |
| Jul 14, 5:44 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Jul 14, 6:11 PM EDT | Special Marine Warning | LWX | 93 min | |
| Jul 14, 6:31 PM EDT | Special Marine Warning | LWX | 89 min | |
| Jul 14, 4:41 PM EDT | Severe Thunderstorm Warning | LWX | Charles | 49 min |
| Jul 14, 5:24 PM EDT | Severe Thunderstorm Warning | LWX | Calvert, Charles, Prince George's, Saint Mary's | 51 min |
| Jul 14, 5:46 PM EDT | Severe Thunderstorm Warning | LWX | Charles, Saint Mary's | 44 min |
| Jul 14, 6:03 PM EDT | Severe Thunderstorm Warning | LWX | Calvert, Saint Mary's | 57 min |
Nearby
Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.